Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 22, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jan 22, 1999, 10:28 PM CST for Bedford County, Lincoln County, Moore County, Tennessee. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 1999, 10:28 PM CST (04:28 UTC)
- Expired
- Jan 23, 1999, 4:20 AM CST
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Bedford County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 55 km from the middle of the area, began a volume at 04:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 644 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 12.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 230428 FFWBNA TNC003-037-103-117-127-149-165-187-189-231020- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1028 PM CST FRI JAN 22 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLOOD WARNING FOR... BEDFORD COUNTY IN MIDDLE TENNESSEE DAVIDSON COUNTY IN MIDDLE TENNESSEE LINCOLN COUNTY IN MIDDLE TENNESSEE MARSHALL COUNTY IN MIDDLE TENNESSEE MOORE COUNTY IN MIDDLE TENNESSEE RUTHERFORD COUNTY IN MIDDLE TENNESSEE SUMNER COUNTY IN MIDDLE TENNESSEE WILLIAMSON COUNTY IN MIDDLE TENNESSEE WILSON COUNTY IN MIDDLE TENNESSEE * UNTIL 420 AM CST * AT 1010 PM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY RAIN STRETCHING FROM MIDDLE TENNESSEE SOUTHWARD THROUGH NORTHERN ALABAMA. THIS BAND OF RAIN WAS MOVING VERY SLOWLY EASTWARD ALLOWING RAIN TO ACCUMULATE OVER THE AREA FAIRLY QUICKLY. * HEAVY RAINS OF 1 TO 2.5 INCHES HAVE ALREADY OCCURRED OVER MUCH OF MIDDLE TENNESSEE. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL CAN BE EXPECTED WHICH WILL CAUSE SMALL RIVERS AND STREAMS TO OVERFLOW THEIR BANKS. WATER WILL ALSO COVER MANY ROADS ACROSS THE AREA.B REPORTS OF FLOODING WERE RECEIVED OVER MANY AREAS IN MIDDLE TENNESSEE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. DO NOT DRIVE WHERE WATER COVERS THE ROAD. SD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 8:25 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Jan 22, 8:25 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 825 PM CST FRI JAN 22 1999 CONVECTION HS BEEN RELENTLESS IF NOT SVR. RAFL AMTS HVY IN PLACES W/ NR INCH/HR RPTD. SOME MORE/EXTNDD FFWS MAY BE NEEDED. TEMPS HOLDING ARND 60 ALL WAY BACK TO WRN TN. SEE NO NEED FOR CHGS TO CURRENT FCST (ALTHO WND ADVY MAY BE UNWARRANTED FOR PLATEAU). MAG
In the hours before
Special weather statement, Jan 22, 4:33 PM CST, 5 hours 55 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-230400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 433 PM CST FRI JAN 22 1999 ...SEVERE WEATHER AND FLOODING TO THREATEN MIDDLE TENNESSEE RESIDENTS TONIGHT AND SATURDAY... A STRONG AREA OF LOW PRESSURE CONTINUES TO SLOWLY WORK ITS WAY EASTWARD INTO MIDDLE TENNESSEE. UNSEASONABLY WARM...MOIST AND UNSTABLE AIR AHEAD OF THIS LOW PRESSURE WILL CONTINUE TO PRODUCE STORMS...SOME OF WHICH MAY BE SEVERE. THESE STORMS ARE EXPECTED TO MOVE INTO THE CUMBERLAND PLATEAU REGION OF EASTERN MIDDLE TENNESSEE MAINLY AFTER MIDNIGHT. LARGE HAIL...DAMAGING STRAIGHT-LINE WINDS...AND EVEN ISOLATED TORNADOES ARE POSSIBLE ACROSS MID-STATE. ANOTHER POTENTIAL PROBLEM FOR MIDDLE TENNESSEANS WILL BE FLOODING. A BAND OF HEAVY RAIN HAS ALREADY PRODUCED RAINFALL OF 2 TO 3 INCHES ACROSS WESTERN MIDDLE TENNESSEE...WHICH HAS CREATED AREAS OF FLASH FLOODING JUST EAST OF THE TENNESSEE RIVER. THIS HEAVY RAINFALL HAS SINCED MOVED INTO PORTIONS OF MIDDLE TENNESSEE...INCLUDING DOWNTOWN NASHVILLE. 2 TO 4 INCHES OF RAIN IS POSSIBLE TONIGHT AND THIS HAS PROMPTED THE ISSUANCE OF A FLASH FLOOD WATCH FOR ALL OF MIDDLE TENNESSEE TONIGHT. HEAVY RAINFALL FROM THIS LOW PRESSURE SYTEM WILL CONTINUE TO BE A CONCERN THROUGH TOMORROW...SO THE FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY. MIDDLE TENNESSEE RESIDENTS ARE STRONGLY ENCOURAGED TO MONITOR MEDIA SOURCES...SUCH AS NOAA WEATHER RADIO...TELEVISION AND RADIO FOR THE LATEST WEATHER INFORMATION. DICKSON
Special weather statement, Jan 22, 4:33 PM CST, 5 hours 55 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-230400- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 433 PM CST FRI JAN 22 1999 ...TORNADO WATCH REMAINS IN EFFECT FOR PORTIONS OF MIDDLE TENNESSEE UNTIL 7 PM CST... ...SEVERE WEATHER AND FLOODING TO THREATEN MIDDLE TENNESSEE RESIDENTS TONIGHT AND SATURDAY... A STRONG AREA OF LOW PRESSURE CONTINUES TO SLOWLY WORK ITS WAY EASTWARD INTO MIDDLE TENNESSEE. UNSEASONABLY WARM...MOIST AND UNSTABLE AIR AHEAD OF THIS LOW PRESSURE WILL CONTINUE TO PRODUCE STORMS...SOME OF WHICH MAY BE SEVERE. THESE STORMS ARE EXPECTED TO MOVE INTO THE CUMBERLAND PLATEAU REGION OF EASTERN MIDDLE TENNESSEE MAINLY AFTER MIDNIGHT. LARGE HAIL...DAMAGING STRAIGHT-LINE WINDS...AND EVEN ISOLATED TORNADOES ARE POSSIBLE ACROSS MID-STATE. A TORNADO WATCH REMAINS IN EFFECT FOR THE WESTERN TWO-THIRDS OF MIDDLE TENNESSEE UNTIL 7 PM CST. ANOTHER POTENTIAL PROBLEM FOR MIDDLE TENNESSEANS WILL BE FLOODING. A BAND OF HEAVY RAIN HAS ALREADY PRODUCED RAINFALL OF 2 TO 3 INCHES ACROSS WESTERN MIDDLE TENNESSEE...WHICH HAS CREATED AREAS OF FLASH FLOODING JUST EAST OF THE TENNESSEE RIVER. THIS HEAVY RAINFALL HAS SINCED MOVED INTO PORTIONS OF MIDDLE TENNESSEE...INCLUDING DOWNTOWN NASHVILLE. 2 TO 4 INCHES OF RAIN IS POSSIBLE TONIGHT AND THIS HAS PROMPTED THE ISSUANCE OF A FLASH FLOOD WATCH FOR ALL OF MIDDLE TENNESSEE TONIGHT. HEAVY RAINFALL FROM THIS LOW PRESSURE SYTEM WILL CONTINUE TO BE A CONCERN THROUGH TOMORROW...SO THE FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY. MIDDLE TENNESSEE RESIDENTS ARE STRONGLY ENCOURAGED TO MONITOR MEDIA SOURCES...SUCH AS NOAA WEATHER RADIO...TELEVISION AND RADIO FOR THE LATEST WEATHER INFORMATION. DICKSON
Special weather statement, Jan 22, 5:29 PM CST, 4 hours 59 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-230340- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 529 PM CST FRI JAN 22 1999 ...SEVERE WEATHER AND FLOODING TO THREATEN MIDDLE TENNESSEE RESIDENTS TONIGHT AND SATURDAY... ...TORNADO WATCH REMAINS IN EFFECT FOR PORTIONS OF MIDDLE TENNESSEE UNTIL 7 PM CST... ...FLASH FLOOD WATCH IN EFFECT TONIGHT AND SATURDAY... A STRONG AREA OF LOW PRESSURE CONTINUES TO SLOWLY WORK ITS WAY EASTWARD INTO MIDDLE TENNESSEE. UNSEASONABLY WARM...MOIST AND UNSTABLE AIR AHEAD OF THIS LOW PRESSURE WILL CONTINUE TO PRODUCE STORMS...SOME OF WHICH MAY BE SEVERE. THESE STORMS ARE EXPECTED TO MOVE INTO THE CUMBERLAND PLATEAU REGION OF EASTERN MIDDLE TENNESSEE MAINLY AFTER MIDNIGHT. LARGE HAIL...DAMAGING STRAIGHT-LINE WINDS...AND EVEN ISOLATED TORNADOES ARE POSSIBLE ACROSS MID-STATE. A TORNADO WATCH REMAINS IN EFFECT FOR THE WESTERN TWO-THIRDS OF MIDDLE TENNESSEE UNTIL 7 PM CST. ANOTHER POTENTIAL PROBLEM FOR MIDDLE TENNESSEANS WILL BE FLOODING. A BAND OF HEAVY RAIN HAS ALREADY PRODUCED RAINFALL OF 2 TO 3 INCHES ACROSS WESTERN MIDDLE TENNESSEE...WHICH HAS CREATED AREAS OF FLASH FLOODING JUST EAST OF THE TENNESSEE RIVER. THIS HEAVY RAINFALL HAS SINCED MOVED INTO PORTIONS OF MIDDLE TENNESSEE...INCLUDING DOWNTOWN NASHVILLE. 2 TO 4 INCHES OF RAIN IS POSSIBLE TONIGHT AND THIS HAS PROMPTED THE ISSUANCE OF A FLASH FLOOD WATCH FOR ALL OF MIDDLE TENNESSEE TONIGHT. HEAVY RAINFALL FROM THIS LOW PRESSURE SYTEM WILL CONTINUE TO BE A CONCERN THROUGH TOMORROW...SO THE FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY. MIDDLE TENNESSEE RESIDENTS ARE STRONGLY ENCOURAGED TO MONITOR MEDIA SOURCES...SUCH AS NOAA WEATHER RADIO...TELEVISION AND RADIO FOR THE LATEST WEATHER INFORMATION. DICKSON
Local storm report, Jan 22, 5:30 PM CST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
530 PM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
410 PM 7 SW DOVER TN FLASH FLOOD
01/22/99 STEWART ROADS CLOSED DUE TO HIGH WATER
AT STANDING ROCK...WIDE
HOLLOW... AND BELLWOOD ROADS.
430 PM ST. BETHLEHEM TN FLASH FLOOD
01/22/99 MONTGOMERY SEVERAL ROADS CLOSED DUE TO
HIGH WATER.
END/ORCHANIANLocal storm report, Jan 22, 8:10 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
810 PM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
540 PM FLINTVILLE TN WIND DAMAGE
01/22/99 LINCOLN COUNTY EMA REPORTED
ONE OUTBUILDING DESTROYED.
END/ORCHANIANSpecial weather statement, Jan 22, 9:30 PM CST, 58 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-230940- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 930 PM CST FRI JAN 22 1999 ...TORNADO WATCH CANCELLED FOR WESTERN HALF OF MIDDLE TENNESSEE... ...TORNADO WATCH REMAINS IN EFFECT FOR EASTERN PORTIONS OF MIDDLE TENNESSEE UNTIL 1 AM CST... ...FLASH FLOOD WATCH IN EFFECT TONIGHT AND SATURDAY FOR MIDSTATE... THE LINE OF STRONG THUNDERSTORMS WITH TORRENTIAL RAIN THAT PROMPTED SOME SEVERE WEATHER WARNINGS EARLIER THIS EVENING HAS SHIFTED EAST INTO THE EASTERN HALF OF MIDDLE TENNESSEE. THIS LINE STILL HAS POTENTIAL TO PRODUCE SEVERE THUNDERSTORMS FOR THE NEXT SEVERAL HOURS. < THE MAIN PROBLEM FOR THE REMAINDER OF TONIGHT WILL BE FLOODING. MUCH OF THE WESTERN PORTIONS OF THE MIDSTATE REMAIN UNDER FLASH FLOOD WARNINGS...AND AS THE HEAVY RAINS SPREAD EAST DURING THE NIGHT... THE WARNINGS WILL LIKELY BE EXPANDED EAST AS WELL. MIDDLE TENNESSEE RESIDENTS ARE STRONGLY ENCOURAGED TO MONITOR MEDIA SOURCES...SUCH AS NOAA WEATHER RADIO...TELEVISION AND RADIO FOR THE LATEST WEATHER INFORMATION. GIRODO
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 6:30 PM CST | Severe Thunderstorm Warning | OHX | Smith, Wilson | 45 min |
| Jan 22, 6:52 PM CST | Severe Thunderstorm Warning | OHX | Giles | 33 min |
| Jan 22, 7:24 PM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall | 31 min |
| Jan 22, 8:23 PM CST | Flash Flood Warning | OHX | Lawrence, Lewis, Maury | 4 hr |
| Jan 22, 8:23 PM CST | Flash Flood Warning | OHX | Giles | 4 hr |
| Jan 22, 8:49 PM CST | Flash Flood Warning | OHX | Benton, Decatur, Perry | 4 hr |
| Jan 22, 8:49 PM CST | Flash Flood Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 4 hr |
| Jan 22, 8:49 PM CST | Flash Flood Warning | OHX | Cheatham, Robertson | 4 hr |
| Jan 22, 8:49 PM CST | Flash Flood Warning | OHX | Hickman | 4 hr |
| Jan 22, 9:39 PM CST | Flash Flood Warning | OHX | Wayne | 3 hr |
| Jan 22, 10:28 PM CST | Flash Flood Warning | OHX | Davidson, Marshall, Rutherford, Williamson | 6 hr |
| Jan 22, 10:28 PM CST | Flash Flood Warning | OHX | Sumner, Wilson | 6 hr |
| Jan 22, 11:31 PM CST | Flash Flood Warning | OHX | Clay, Jackson, Overton, Pickett, Putnam | 6 hr |
| Jan 22, 11:31 PM CST | Flash Flood Warning | OHX | Macon, Smith, Trousdale | 6 hr |
| Jan 22, 11:31 PM CST | Flash Flood Warning | OHX | Cannon, Coffee | 6 hr |
| Jan 22, 11:31 PM CST | Flash Flood Warning | OHX | DeKalb | 6 hr |
| Jan 23, 12:04 AM CST | Flash Flood Warning | OHX | Benton, Decatur, Perry, Wayne | 4 hr |
| Jan 23, 12:04 AM CST | Flash Flood Warning | OHX | Hickman, Lawrence, Lewis | 4 hr |
| Jan 23, 12:04 AM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery | 4 hr |
| Jan 23, 12:04 AM CST | Flash Flood Warning | OHX | Robertson | 4 hr |
| Jan 23, 12:04 AM CST | Flash Flood Warning | OHX | Giles | 4 hr |
| Jan 23, 12:04 AM CST | Flash Flood Warning | OHX | Stewart | 4 hr |
| Jan 23, 2:27 AM CST | Severe Thunderstorm Warning | OHX | Cumberland | 63 min |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.